Georgia, 2005

Heavy Rain in Georgia, June 6, 2005

June 6, 2005 · NWS JAX · 1 event in 1 county or zone

Trained storm spotter reported sections of Highway 441 were covered by water in downtown Homerville. Water was coming up to the doors of some businesses.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Trained storm spotter reported sections of Highway 441 were covered by water in downtown Homerville. Water was coming up to the doors of some businesses.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 6, 1:46 PM EST, 5 hours 24 minutes earlier.

Area forecast discussion, Jun 6, 1:46 PM EST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
246 PM EDT MON JUN 6 2005

...SEA BREEZE WILL DOMINATE AFTN/EVE TSTMS NEXT COUPLE OF DAYS...

.SHORT TERM...TONIGHT THROUGH WED NIGHT...
THIS EVENING...18Z LAPS SHOWING AN AXIS OF SURFACE BASED CAPE ON THE
ORDER OF 3000-4000J ALONG THE FL/GA BORDER...MAINLY WEST OF JAX. THE
EAST COAST SEA BREEZE HAS ABOUT A 10 KNOT PUSH TO THE WEST WHILE THE
GULF COAST SBRZ EDGING VERY SLOWLY INLD. AM STILL EXPECTING A SBRZ
MERGER ALONG THE I-75 CORRIDOR LATER THIS AFTERNOON WITH SCTD STRONG
AND ISOLD SEVERE TSTMS WITH POTENTIAL FOR A FEW WET MICROBURSTS AND
LOCALLY HEAVY RAINFALL WITH SLOW MOVEMENT OF STORMS. ACTIVITY WILL
SIT AND SLOWLY DIMINISH OVER THE INLAND AREAS WHILE COASTAL SECTIONS
WILL HAVE FAIRLY PLEASANT CONDITIONS WITH EASTERLY WINDS THROUGH
SUNSET.
TUE/WED...0 TO 6 KM FLOW WILL REMAIN AT 5 KNOTS OR LESS BOTH
DAYS...AND WILL ALLOW FOR GULF COAST AND ATLC SEA BREEZES TO PRESS
INLAND...THE ALTC SEA BREEZE WILL DOMINATE SLIGHTLY AS HIGHER SFC
PRESSURES OFF THE FL EAST COAST WITH WEAK BERMUDA RIDGE IN PLACE
WILL MAKE INLD AREAS WEST OF I-95 AND EAST OF I-75 THE BEST AREAS OF
MOISTURE CONVERGENCE FOR TSTM ACTIVITY. HAVE KEPT POPS SLIGHTLY
LOWER THAN THE LIKELY GFS MOS...AND LEANED A BIT CLOSER TO THE ETA
MOS WITH GENERALLY GOOD CHANCE POPS AROUND 50% ACRS THE INLD AREAS.
WITH SBRZ ACTIVITY DOMINATING THERE WILL BE ISOLD STRONG/SVR TSTMS
BOTH DAYS WITH ISOLD WET MICROBURST ACTIVITY.

.LONG TERM...THURSDAY THROUGH MONDAY...
LAST COUPLE OF GFS MODEL RUNS CONTINUE TO BE QUITE CHANGEABLE IN
MEDIUM RANGE FORECAST PERIOD. 0-6 KM ATMOSPHERIC FLOW WILL START OUT
OF THE SOUTH ON THURSDAY WHICH WILL KEEP AFTERNOON POPS IN THE
40-50% RANGE...WITH MODELS DIVERGING THE REST OF THE PERIOD...AND
MUCH OF THE ENSEMBLE GUIDANCE SUGGESTING SOME DRIER AND DEEPER
EASTERLY FLOW SETTING UP FRI AND CONTINUING INTO THE WEEKEND WITH
SUBSIDENCE AND DRIER AIR DROPPING POPS INTO THE 20-30% RANGE FOR THE
FRIDAY THROUGH MONDAY PERIOD...AND THE 00Z ENSEMBLE GUIDANCE
FORECASTS OF ONLY ISOLATED (20%) COVERAGE ON SATURDAY AS THE DRIEST
DAY DURING THE EXTENDED TIME FRAME. MAX/MIN TEMPS WILL REMAIN NEAR
OR SLIGHTLY ABOVE CLIMO THROUGH THE PERIOD. ONLY CONCERN AT THE
MOMENT WILL BE SLIGHTLY HIGHER RISK OF RIP CURRENTS AT AREA BEACHES
AS EASTERLY FLOW INCREASES IN THE LOW LEVELS TOWARD THE END OF THE
WEEK.

&&

.MARINE...WEAK SURFACE RIDGE WILL REMAIN ACROSS AREA THIS WEEK SO
LITTLE CHANGES EXPECTED.  DAILY SEABREEZES WILL INCREASE SE WINDS
NEAR THE COAST.  SEAS WILL INCREASE LATER IN THE WEEK AS SURFACE
RIDGE SHIFTS NORTH AND EASTERLY SWELLS DEVELOP FROM A LONG AND
INCREASING EASTERLY FETCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  91  71  89 /  20  50  30  60
SSI  75  87  74  86 /  10  40  20  50
JAX  69  89  71  89 /  20  50  30  50
SGJ  72  86  73  85 /  20  50  30  50
GNV  70  91  70  89 /  30  50  30  50
OCF  70  92  71  90 /  30  50  30  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

PUBLIC...HESS
MARINE/FIRE WX...ZIBURA
Hazardous weather outlook, Jun 6, 10:42 AM EST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1142 AM EDT MON JUN 6 2005

UPDATED TO INCREASE SEVERE WEATHER THREAT ACROSS INLAND AREAS

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1142 AM EDT MON JUN 6 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED STRONG AND ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE SUWANNEE RIVER VALLEY IN SOUTHEAST GEORGIA AND
NORTH FLORIDA...

A LINGERING FRONTAL ZONE ACROSS THE SUWANNEE RIVER VALLEY WILL HELP
IGNITE SCATTERED TO NUMEROUS THUNDERSTORM ACTIVITY THIS AFTERNOON.
THE ATLANTIC COAST SEA BREEZE WILL SLOWLY MOVE WESTWARD AND MEET
THE GULF COAST SEA BREEZE ALONG THE I-75 CORRIDOR IN NORTHEAST
FLORIDA AND ACROSS INLAND SECTIONS OF SOUTHEAST GEORGIA BY LATE
THIS AFTERNOON. THE STORMS WILL HAVE A VERY SLOW AND ERRATIC MOTION
WITH MOVEMENT AT LESS THAN 10 MPH...AND WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL...AS WELL AS HAIL AND DAMAGING WINDS IN A
FEW STORMS ALONG THE I-75 CORRIDOR. STRONG STORMS WILL CONTINUE
THROUGH SUNSET THEN SLOWLY WEAKEN AND CONTINUE THROUGH MIDNIGHT...
MAINLY ACROSS INLAND SECTIONS OF THE FORECAST AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH
THE PERIOD. HIGHER THAN NORMAL RISK FOR RIP CURRENTS IS EXPECTED
FRIDAY DUE TO INCREASING EASTERLY SWELLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS SHOULD
SELF-ACTIVATE AND RELAY STORM REPORTS IF WARNINGS ARE ISSUED FOR
THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ZAPPE/HESS

In the hours before

Special weather statement, Jun 6, 6:19 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
719 PM EDT MON JUN 6 2005

FLZ021-070015-
SUWANNEE FL-
719 PM EDT MON JUN 6 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG THUNDERSTORM WINDS...FREQUENT LIGHTNING AND PERIODS OF
HEAVY RAINFALL VALID UNTIL 815 PM EDT...

AT 719 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF
WELLBORN...OR ABOUT 8 MILES EAST OF LIVE OAK...MOVING SOUTH AT 5 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL CONVERGE WITH ANOTHER
STORM MOVING NORTHWARD FROM MCALPIN...AND AFFECT AREAS AROUND LIVE
OAK...HOUSTON...WELLBORN AND MCALPIN THROUGH 815 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 6, 6:21 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
721 PM EDT MON JUN 6 2005

FLZ022-070015-
COLUMBIA FL-
721 PM EDT MON JUN 6 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY
FOR STRONG THUNDERSTORM WINDS...FREQUENT LIGHTNING AND HEAVY
RAINFALL VALID UNTIL 815 PM EDT...

AT 721 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER FIVE POINTS...OR ABOUT
OVER LAKE CITY...MOVING WEST AT 10 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WATERTOWN...LAKE
CITY...FIVE POINTS...WINFIELD AND SUWANNEE VALLEY THROUGH 815 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND
GUSTY WINDS OF 30 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 6, 6:41 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
741 PM EDT MON JUN 6 2005

FLZ036-070045-
ALACHUA FL-
741 PM EDT MON JUN 6 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY
FOR FREQUENT LIGHTNING AND PERIODS OF VERY HEAVY RAIN UNTIL 845 PM
EDT...

AT 741 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHEAST OF HIGH
SPRINGS...OR ABOUT 13 MILES SOUTHWEST OF WORTHINGTON SPRINGS...MOVING
NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND HIGH SPRINGS...ALACHUA AND LA CROSSE THROUGH 845
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING
AND GUSTY WINDS OF 30 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 6, 6:45 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
745 PM EDT MON JUN 6 2005

FLZ020-GAZ149-162-163-070045-
ATKINSON GA-CLINCH GA-ECHOLS GA-HAMILTON FL-
745 PM EDT MON JUN 6 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR A STRONG LINE OF
STORMS THAT EXTENDS THROUGH HAMILTON...CLINCH...ATKINSON AND ECHOLS
COUNTIES FOR FREQUENT LIGHTNING AND VERY HEAVY RAINFALL VALID UNTIL
845 PM EDT...

AT 745 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM PEARSON SOUTHWARD TO
HOMERVILLE AND EAST OF JASPER...NEARLY STATIONARY. THIS LINE OF
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PEARSON
DUPONT..HOMERVILLE AND RURAL AREAS OF EASTERN ECHOLS AND HAMILTON
COUNTIES THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 30 TO 50 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Local storm report, Jun 6, 6:57 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
757 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     NON-TSTM WND GST HOMERVILLE              31.04N 82.75W
06/06/2005  35 MPH           CLINCH             GA   TRAINED SPOTTER

            TRAINED STORM SPOTTER REPORTED ESTIMATED WIND GUSTS OF 35
            MPH AND VERY HEAVY RAINFALL IN HOMERVILLE.

&&

ENYEDI
Local storm report, Jun 6, 6:58 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
758 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     TSTM WND GST     HOMERVILLE              31.04N 82.75W
06/06/2005  35 MPH           CLINCH             GA   TRAINED SPOTTER

            TRAINED STORM SPOTTER REPORTED ESTIMATED WIND GUSTS OF 35
            MPH AND VERY HEAVY RAINFALL IN HOMERVILLE.

&&

ENYEDI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Clinch

When
June 6, 7:10 PM EST
Where
Clinch County, Homerville
Reported by
TRAINED SPOTTER
Coordinates
30.915, -82.706 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453763.